Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 49, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 15, 2018, 9:29 AM CDT for Harrison County, Mississippi. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2018, 9:29 AM CDT (14:29 UTC)
- Expired
- Apr 15, 2018, 4:40 PM CDT
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Harrison County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Wortham (BLWM6).
- Action stage
- 16 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
266 WGUS44 KLIX 151429 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 929 AM CDT Sun Apr 15 2018 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Biloxi River Near Wortham affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-162029- /O.NEW.KLIX.FL.W.0049.180415T1429Z-000000T0000Z/ /BLWM6.2.ER.000000T0000Z.180415T0730Z.000000T0000Z.NO/ 929 AM CDT Sun Apr 15 2018 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Biloxi River Near Wortham. * until further notice. * At 9:00 AM Sunday the stage was 20.0 feet. * Flood stage is 16.0 feet. * Impact...At 18.0 feet...Palmer Creek and West Wortham Roads will be impassable. && LAT...LON 3070 8915 3057 8911 3055 8911 3060 8920 3077 8930 3078 8927 $$
1 follow-up statement
839 WGUS84 KLIX 152140 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 440 PM CDT Sun Apr 15 2018 ...The flood warning is cancelled for the following rivers in Mississippi... Biloxi River Near Wortham affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-152210- /O.CAN.KLIX.FL.W.0049.000000T0000Z-180415T2140Z/ /BLWM6.2.ER.000000T0000Z.180415T0730Z.180415T2029Z.NO/ 440 PM CDT Sun Apr 15 2018 The Flood Warning is cancelled for The Biloxi River Near Wortham. * At 4:00 PM Sunday the stage was 15.7 feet. * Flood stage is 16.0 feet. * Forecast...The river will continue to fall overnight. && LAT...LON 3070 8915 3057 8911 3055 8911 3060 8920 3077 8930 3078 8927 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 8:15 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 15, 8:15 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
815 AM CDT Sun Apr 15 2018
.SOUNDING DISCUSSION...
Routine sounding terminated over the DeSoto National Forest
northeast of Wiggins Mississippi at a height of 97,800 feet or
18.5 miles above the surface.
Much drier sounding this morning with a precipitable water value
of 0.34 inches. Surface inversion tops out around 1,000 feet with
frontal inversion at 4,000 feet, just below 850 mb. Freezing level
now down to 11,600 feet, with the -20C level down to 21,700 feet.
Northwest winds at the surface increased to 20 to 40 knots between
1,000 and 4,000 feet. Winds then became primarily westerly through
about 10,000 feet. Above 10,000 feet, winds were primarily
southwesterly for the remainder of the flight. The maximum wind
was 113 knots near 35,000 feet. 35
&&
.PREV DISCUSSION... /issued 306 AM CDT Sun Apr 15 2018/
SHORT TERM...Cold front finally pushed through the entire area by
7z and with it all of the rain moved out. Cooler and drier air was
quickly surging in with temps already down into the mid to upper 40s
across southwest MS and adjacent LA parishes.
After yesterdays active weather we are in for a much quieter day in
fact multiple quiet days. Our system is pushing off to the east with
northwest flow aloft developing today and expected through Monday
night with a ridge sliding in Tuesday. The ridge will be short lived
and flatten out as the next strong disturbance works across the
Rockies and into the northern and central Plains Tuesday night and
Wednesday morning. At the sfc high pressure will continue to work
south through the Plains and into the northwestern Gulf through
tomorrow. A cold dry airmass is associated with this and will lead
to a rather cool 24 hours for April. Tonight will be on the cold
side however radiational cooling potential will not be optimal. Even
though high pressure should lead to light winds at the sfc, just off
the deck winds will be as high as 30 kts. This should keep the
region mixed so will not go as cool as most of the guidance is
indicating. That said lows tomorrow morning will still be around 15
degrees below normal. We start to moderate Monday but will remain
below normal for highs with Tuesday much closer to normal. /CAB/
LONG TERM...Heading into the extended portions of the forecast we
look to remain mostly quiet with only a weak front in the middle of
the week and a more significant system possibly impacting the region
sometime next weekend. There is good continuity between the models
through the week and they have been consistent as well.
As mentioned earlier the mid level ridge will quickly break down
Tuesday night as the next disturbance moves into the Upper MS
Valley. It will continue moving east into the Great Lakes region
early Thursday while a surface low moves into the OH Valley. This
will send a cold front into the Lower MS Valley but it will be
rather weak as it moves into our area. Combine that with generally
zonal flow aloft and we may see a few showers at best Thursday.
Quiet Friday but the next more powerful system will already be
working across the 4 corners region Friday and Friday night. This is
another deep and closed mid level low and will put the region back
in southwest flow aloft. Moisture will then increase over the region
ahead of this system with the possibly of impacting the Lower MS
Valley Saturday night. /CAB/
AVIATION... Lower level cloud deck continues to move off quickly
to the east early this morning with only KGPT being impacted by a
MVFR ceiling. Clear skies or scattered clouds were being observed at
KBTR, KMCB, KHDC and KHUM. Skies will clear out at all of the TAF
sites during the predawn hours. VFR category conditions will then
prevail through the TAF forecast period. Breezy conditions are
forecast for today, especially at KNEW and KMSY. 11
MARINE...
Strong offshore flow and hazardous seas will continue today into
early Monday across all of the coastal waters in the wake of a
strong cold front. Gale or near gale conditions across sections of
the coastal waters early this morning will ease somewhat prior
sunrise with small craft advisory conditions prevailing throughout
the day into early Monday. The winds will diminish Monday into
Monday night as high pressure settles into the region. This high
will then shift east through mid week. A weaker cold front will push
across the coastal waters Thursday into Thursday night. 11
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: NOHSEP support for French Quarter Festival
Mississippi Gulf Coast Spring Break support
Monitoring river flooding
Small Craft Advisory
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 60 38 68 45 / 0 0 0 0
BTR 63 40 71 47 / 0 0 0 0
ASD 63 41 70 46 / 10 0 0 0
MSY 63 46 70 52 / 10 0 0 0
GPT 65 43 70 52 / 10 0 0 0
PQL 65 41 70 45 / 10 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Apr 15, 3:11 AM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 311 AM CDT Sun Apr 15 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-160100- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 311 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Gale Warning is in effect for the open coastal waters and for Chandeleur and Breton Sounds until 6 am this morning. Elsewhere a Small Craft Advisory is in effect. After 6 am, a Small Craft Advisory is in effect Today and tonight for all of the open coastal waters, sounds and tidal lakes. Flood warnings are in effect for several rivers across southeast Louisiana and southern Mississippi. Please refer to the latest flood warnings and statements for the latest information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Flood warnings will remain in effect for some rivers across southeast Louisiana and southern Mississippi. Please refer to the latest flood warnings and statements for the latest information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:24 AM CDT | River Flood Warning | LIX | Harrison | 38 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.